skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: A hybrid method and unified analysis of generalized finite differences and Lagrange finite elements

Authors:
ORCiD logo; ; ORCiD logo
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1605481
Grant/Contract Number:  
462974; AC02-06CH11357
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Journal of Computational and Applied Mathematics
Additional Journal Information:
Journal Name: Journal of Computational and Applied Mathematics Journal Volume: 376 Journal Issue: C; Journal ID: ISSN 0377-0427
Publisher:
Elsevier
Country of Publication:
Belgium
Language:
English

Citation Formats

Conley, Rebecca, Delaney, Tristan J., and Jiao, Xiangmin. A hybrid method and unified analysis of generalized finite differences and Lagrange finite elements. Belgium: N. p., 2020. Web. https://doi.org/10.1016/j.cam.2020.112862.
Conley, Rebecca, Delaney, Tristan J., & Jiao, Xiangmin. A hybrid method and unified analysis of generalized finite differences and Lagrange finite elements. Belgium. https://doi.org/10.1016/j.cam.2020.112862
Conley, Rebecca, Delaney, Tristan J., and Jiao, Xiangmin. Thu . "A hybrid method and unified analysis of generalized finite differences and Lagrange finite elements". Belgium. https://doi.org/10.1016/j.cam.2020.112862.
@article{osti_1605481,
title = {A hybrid method and unified analysis of generalized finite differences and Lagrange finite elements},
author = {Conley, Rebecca and Delaney, Tristan J. and Jiao, Xiangmin},
abstractNote = {},
doi = {10.1016/j.cam.2020.112862},
journal = {Journal of Computational and Applied Mathematics},
number = C,
volume = 376,
place = {Belgium},
year = {2020},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
https://doi.org/10.1016/j.cam.2020.112862

Save / Share:

Works referenced in this record:

High-order Finite Difference and Finite Volume WENO Schemes and Discontinuous Galerkin Methods for CFD
journal, March 2003


High order Hybrid central—WENO finite difference scheme for conservation laws
journal, July 2007

  • Costa, Bruno; Don, Wai Sun
  • Journal of Computational and Applied Mathematics, Vol. 204, Issue 2
  • DOI: 10.1016/j.cam.2006.01.039

Overcoming element quality dependence of finite elements with adaptive extended stencil FEM (AES-FEM): OVERCOMING ELEMENT QUALITY DEPENDENCE OF FINITE ELEMENTS WITH AES-FEM
journal, March 2016

  • Conley, Rebecca; Delaney, Tristan J.; Jiao, Xiangmin
  • International Journal for Numerical Methods in Engineering, Vol. 108, Issue 9
  • DOI: 10.1002/nme.5246

Solving parabolic and hyperbolic equations by the generalized finite difference method
journal, December 2007

  • Benito, J. J.; Ureña, F.; Gavete, L.
  • Journal of Computational and Applied Mathematics, Vol. 209, Issue 2
  • DOI: 10.1016/j.cam.2006.10.090

Effectively Well-Conditioned Linear Systems
journal, November 1988

  • Chan, Tony F.; Foulser, David E.
  • SIAM Journal on Scientific and Statistical Computing, Vol. 9, Issue 6
  • DOI: 10.1137/0909067

The effective condition number applied to error analysis of certain boundary collocation methods
journal, September 1994

  • Christiansen, Søren; Hansen, Per Christian
  • Journal of Computational and Applied Mathematics, Vol. 54, Issue 1
  • DOI: 10.1016/0377-0427(94)90391-3

Effective condition number for finite difference method
journal, January 2007

  • Li, Zi-Cai; Chien, Cheng-Sheng; Huang, Hung-Tsai
  • Journal of Computational and Applied Mathematics, Vol. 198, Issue 1
  • DOI: 10.1016/j.cam.2005.11.037

On the Use of Higher-Order Finite-Difference Schemes on Curvilinear and Deforming Meshes
journal, September 2002

  • Visbal, Miguel R.; Gaitonde, Datta V.
  • Journal of Computational Physics, Vol. 181, Issue 1
  • DOI: 10.1006/jcph.2002.7117

Finite volume solvers and Moving Least-Squares approximations for the compressible Navier–Stokes equations on unstructured grids
journal, September 2007

  • Cueto-Felgueroso, Luis; Colominas, Ignasi; Nogueira, Xesús
  • Computer Methods in Applied Mechanics and Engineering, Vol. 196, Issue 45-48
  • DOI: 10.1016/j.cma.2007.06.003

WLS-ENO: Weighted-least-squares based essentially non-oscillatory schemes for finite volume methods on unstructured meshes
journal, June 2016


An asymmetrical finite difference network
journal, January 1953

  • MacNeal, R. H.
  • Quarterly of Applied Mathematics, Vol. 11, Issue 3
  • DOI: 10.1090/qam/99978

Application of the generalized finite difference method to solve the advection–diffusion equation
journal, February 2011

  • Prieto, Francisco Ureña; Benito Muñoz, Juan José; Corvinos, Luis Gavete
  • Journal of Computational and Applied Mathematics, Vol. 235, Issue 7
  • DOI: 10.1016/j.cam.2010.05.026

Solving second order non-linear elliptic partial differential equations using generalized finite difference method
journal, July 2017

  • Gavete, L.; Ureña, F.; Benito, J. J.
  • Journal of Computational and Applied Mathematics, Vol. 318
  • DOI: 10.1016/j.cam.2016.07.025

Solving second order non-linear parabolic PDEs using generalized finite difference method (GFDM)
journal, July 2019

  • Ureña, F.; Gavete, L.; García, A.
  • Journal of Computational and Applied Mathematics, Vol. 354
  • DOI: 10.1016/j.cam.2018.02.016

Fourier Analysis of the Finite Element Method in Ritz-Galerkin Theory
journal, September 1969


Superconvergence for galerkin methods for the two point boundary problem via local projections
journal, June 1973

  • Douglas, Jim; Dupont, Todd
  • Numerische Mathematik, Vol. 21, Issue 3
  • DOI: 10.1007/BF01436631

Finite difference techniques for variable grids
journal, February 1972


A general finite difference method for arbitrary meshes
journal, April 1975


The finite difference method at arbitrary irregular grids and its application in applied mechanics
journal, February 1980


Interpolation theory over curved elements, with applications to finite element methods
journal, August 1972


NURBS-enhanced finite element method (NEFEM)
journal, October 2008

  • Sevilla, Ruben; Fernández-Méndez, Sonia; Huerta, Antonio
  • International Journal for Numerical Methods in Engineering, Vol. 76, Issue 1
  • DOI: 10.1002/nme.2311

An Approach to Refinement of Irregular Clouds of Points Using Generalized Finite Differences
journal, January 2015

  • Gavete, Luis; Gavete, María Lucía; Ureña, Francisco
  • Mathematical Problems in Engineering, Vol. 2015
  • DOI: 10.1155/2015/283757

Reconstructing high-order surfaces for meshing
journal, September 2011


On the Angle Condition in the Finite Element Method
journal, April 1976

  • Babuška, I.; Aziz, A. K.
  • SIAM Journal on Numerical Analysis, Vol. 13, Issue 2
  • DOI: 10.1137/0713021

Higher Chain Formula proved by Combinatorics
journal, January 2009

  • Ma, Tsoy-Wo
  • The Electronic Journal of Combinatorics, Vol. 16, Issue 1
  • DOI: 10.37236/259

Condition numbers and equilibration of matrices
journal, December 1969


Ein Kriterium für die Quasi-Optimalität des Ritzschen Verfahrens
journal, May 1968